MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC ADVIA CENTAUR XP BR (27.29); SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR

SIEMENS HEALTHCARE DIAGNOSTICS, INC ADVIA CENTAUR XP BR (27.29); SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer called the siemens customer care center (ccc) to report that discordant cancer antigen 27.29 (br) results were obtained on 11 patient samples on an advia centaur xp instrument.The customer stated that quality control (qc) results were in range on the day the samples were run but were low out of range on (b)(6) 2022.Even after the assay was recalibrated.A siemens customer service engineer (cse) was dispatched.The cse resolved the issue through a regular service call.The cse ran a calibration, quality controls (qc), and precision, which all were acceptable.The customer will monitor to see if issue persists.As of (b)(6) 2022.Qc was near the mean and cvs were acceptable.Siemens is investigating.The instructions for use (ifu) under the interpretation of results states the following: results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.
 
Event or Problem Description
Discordant cancer antigen 27.29 (br) results were obtained on 11 patient samples on an advia centaur xp instrument and were considered discordant compared to repeat testing on an alternate advia centaur xp instrument.The initial results were reported to the physician(s), who did not question the results.The repeat results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, cancer antigen 27.29 (br) results.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2022-00129 was filed on april 29, 2022.Additional information: may 13, 2022.A united states (us) customer called the siemens customer care center (ccc) to report that discordant cancer antigen 27.29 (br) results were obtained on 11 patient samples on an advia centaur xp instrument.The customer stated that quality control (qc) results were in range on the day the samples were run but were low out of range on (b)(6) 2022 even after the assay was recalibrated.No other assays had issues on advia centaur xp s/n: (b)(6) when tested on (b)(6) 2022.The customer has not had similar issues since that time.The calibration, qc, and patients samples tested on (b)(6) 2022 on advia centaur xp s/n: (b)(6) were tested with the same primary readypack and the same ancillary readypack.The relative light units (rlus) from the on (b)(6) 2022 calibration were lower than the subsequent calibration with kit lot: 262 and calibrator lot: cg53.Because the qc was in range after the on (b)(6) 2022 calibration that would indicate the lower rlus were caused by the reagents, not the calibrators.Any patient samples tested with those reagents would have accurate values but when moving to new reagent packs, qc and patient samples would recover low.The customer does not know how long the primary readypack used on (b)(6) 2022 was on the advia centaur xp instrument.For the advia centaur xp br (ca 27.29) assay, if a primary readypack is on the instrument for more than 7 days it should be calibrated every 3 days and the assay should be recalibrated when a fresh primary reagent pack is loaded on the system.Siemens does not know why the rlus were lower with the primary readypack and ancillary readypack used on (b)(6) 2022.The cause of the low results seen by the customer when using advia centaur xp br (ca 27.29) kit lot: 262 could not be determined but siemens cannot rule out reagent shipping/handling.Based on the investigation, no product problem was identified.The customer's issue was resolved.No further action is needed.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR XP BR (27.29)
Common Device Name
SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key14254863
Report Number1219913-2022-00129
Device Sequence Number14696451
Product Code MOI
UDI-Device Identifier00630414204772
UDI-Public00630414204772
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K982680
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue Number10340081
Device Lot Number262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown